Levofloxacin-Induced Hepatotoxicity and Death


GULEN M. , AY M. O. , AVCI A., Acikalin A., ICME F.

AMERICAN JOURNAL OF THERAPEUTICS, cilt.22, 2015 (SCI İndekslerine Giren Dergi) identifier identifier identifier

Özet

Drug-induced hepatotoxicity is a major cause of hepatocellular injury in patients admitting to emergency services with acute liver failure. Hepatic necrosis may be at varying degrees from mild elevations in transaminases to fulminant hepatitis, and even death. The case of a 53-year-old female patient with toxic hepatitis due to levofloxacin and multiple organ failure secondary to toxic hepatitis is presented. Patient suffered itching, redness, and rash after receiving a single dose of 750 mg of levofloxacin tablets for pulmonary infection 10 days ago. Skin lesions had regressed within 3 days, but desquamation formed all over the body. After the fifth day of drug intake, complaints of abdominal pain, vomiting, and yellowing in skin color had started. The patient was referred to our emergency department with these complaints 10 days after drug intake. Patient was thought as a candidate for liver transplant, but cardiopulmonary arrest occurred, and the patient died before she could be referred to a transplant center. This case is important because hepatotoxicity and death due to levofloxacin is uncommon in the literature.